May 30, 2012
I was told that I was HIV+ in October, 2010. The virus is now undetectable and my T-cells are in the high 300's.
I am experiencing an outbreak of eczema on the insides of my thighs. My question is, am I more susceptible to eczema because of the HIV infection? I also have pollen allergies. Does that make me more prone also? What medications do you suggest for treatment?
Response from Dr. Henry
Ezcema (dry skin) is common in the general population and appears even more often in HIV+ persons. Some older HIV medications seem to aggravate skin problems (such as indinavir). Avoiding excessive cycles of drying (ie excessibe washing/showers) and skin lubricants as well as excessive rubbing/chafing of the skin is a first step. In tough/severe cases I seek help from a dermatogist both for proper diagnosis and treatment. Allergies and eczema do seem to occur together in some patients. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- I Am Nervous About Getting The Results For My Hiv Test
- Ethical Issues On Improper Disclosure Of Protected Health Information On Patients With Hiv Or Aids
- Will A Blood Test Tell If You Are Infected With Hiv?
- Pcr Dna Hiv Testing Accuracy
- Hiv And Stomach Symptoms
- Burning Cold Feet And Peripheral Neuropathy
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.